Bioidentical Hormones

by Cindy
(California)

Due to depression, weight gain, night sweats and a total lack of energy, I began seeing a holistic doctor. He tested me for many things... hormones, thyroid, adrenals, stool urine.

My testosterone level is good, my progesterone and estrogen are not even readable. I began with herbs and vitamins and I recently started bioidentical hormone treatment. At first I felt great with 1mg of estrogen (Biest) cream and 100mg of progesterone lozenges (I sleep great). Then about 45 days into treatment I began spotting then bleeding, I have not had a period in 4 years. My doctor lowered the estrogen to .5 mg and had me double, triple and quadruple my progesterone until bleeding stops.

Well it has been a week and I'm still bleeding. I read that you should stop progesterone if heavy bleeding occurs, and now I have gone back to 100mg dose. I am still bleeding but not as bad. The progesterone at high dose made me bloated and very tired, and sad.

Is this common for menopausal women, who begin hormone treatment. What to do now? Has anyone experienced this? My doctor is new at this hormone thing and is now on vacation so I'm not sure where to begin, or end. Thanks.

Comments for Bioidentical Hormones

Click here to add your own comments

Nov 23, 2011
Why am I spotting ??
by: Sct

Hi,
I'm new at this. But I started the HRC therapy and it made a world of difference for me overall. But I'm 50, my cycle stopped when I was 38. I'm taking 300 mg of progesterone and the only thing that I dislike is that I'm spotting. I went from 200mg to 300mg of progesterone and I don't know if I should increase the dosage. I've researched and to no avail do I have a clue as to what to do. I do not like the spotting and nor do I ever care to see my cycle return. I too need some advice. Since the therapy I'm sleeping, no more hot flashes, the belly fat is disappearing, I'm no longer tired. I honestly feel great. I just would like for the spotting to stop.

Nov 27, 2011
Bioidentical Hormones
by: Wray

Hi Cindy I don't know if you'll get my reply, it's now so very late. I don't know why it didn't come through to me either, many apologies. I've no idea whether you've sorted out your problems, I do hope so. Progesterone does stop bleeding, but 400mg/day or more is needed. The bleeding was due to the oestrogen you were using, it built up the lining of your uterus, much as your own did this each month. The symptoms you experienced when starting it are explained on our Oestrogen Dominance page. Take care Wray

Nov 27, 2011
Why am I spotting ??
by: Wray

Hi Sct I'm delighted the progesterone has helped you. Over the years since your cycle stopped, the lining of your uterus has had a chance to build slightly. This is caused by the oestrogen produced by our fat cells. Starting progesterone would have caused this to shed, I would hope it only occurs once. Oral progesterone is not the best Delivery system. I suggest you open the capsule and add the contents to a small amount of cold pressed oil or a natural skin cream, and rub this on your skin. You will get the full benefit of the progesterone by doing this. It should be used a minimum of twice a day. We have more info on our Menopause page. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Hormone balance.



Search over 6,000 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video